MAUDE Adverse Event Report: K2M, INC. INNER THREADED FLEX SHAFT; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. INNER THREADED FLEX SHAFT; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 4508-90143
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the threads of the inner shaft of a cayman mi flex shaft fractured intra-operatively.
 
Additional Manufacturer Narrative
B.5 was corrected form "it was reported that the threads of the inner shaft of a cayman mi flex shaft fractured intra-operatively." to "it was reported that the tip of the inner shaft of a cayman mi flex shaft fractured intra-operatively." d.4 was corrected from "lot efgy" to "efgy".Visual inspection: the device was inspected.It was observed that the distal tip fractured through the proximal end of the flexible.The laser-cut pattern was also deformed in the form of bending, indicating that the distal tip was likely overloaded in bending.Device and complaint history records were reviewed and no relevant manufacturing issues were identified.However, two similar complaints were identified.As the device was manufactured in 2016, the root cause of the reported event was determined to be normal wear and/or overloading of the device.Repeated use over the lifetime of the instrument may have compromised the material integrity of the threaded tip.
 
Event or Problem Description
It was reported that the tip of the inner shaft of a cayman mi flex shaft fractured intra-operatively.

Brand Name
INNER THREADED FLEX SHAFT
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9788275
Report Number3004774118-2020-00024
Device Sequence Number1866614
Product Code LXH
UDI-Device Identifier10888857095892
UDI-Public10888857095892
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4508-90143
Device Lot NumberEFGY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1